Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 14, 2005, 8:36 PM CDT for Bee County, Live Oak County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2005, 8:36 PM CDT (01:36 UTC)
- Expired
- Jul 14, 2005, 9:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Bee County, TX, Live Oak County, TX
The radar
The Corpus Christi radar (KCRP), 79 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2282 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:53 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 14, 6:53 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 653 PM CDT THU JUL 14 2005 .UPDATE...A MID-LEVEL SHORTWAVE AND ASSOCIATED SYNOPTIC-SCALE ASCENT CROSSES THE REGION TONIGHT. MULTIPLE OUTFLOW BOUNDARIES NORTH OF THE AREA WILL EVENTUALLY ENTER THE CWA. ADDITIONAL CONVECTION DEVELOPING ACROSS THE HILL COUNTRY IS BOTHERSOME AND LENDS CREDENCE TO SHORT-TERM MODELS INDICATING PENETRATING CONVECTION TOWARD 06Z AND BEYOND. SUFFICIENT MOISTURE/INSTABILITY WILL BE CO-INCIDENT WITH THE AFOREMENTIONED FORCING. HAVE INCREASED POPS TO THE CHANCE CATEGORY AREAWIDE. && .MARINE...LOW-LEVEL JET AND MESOSCALE INFLOW INTO CONVECTION TO THE NORTH WILL STRENGTHEN AND RESULT IN SCA CONDITIONS ACROSS MUCH OF THE WATERS. && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...SCA GMZ230-250-255-270-275. && 85/UPDATE 86/AVIATION
Hazardous weather outlook, Jul 14, 3:46 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 346 PM CDT THU JUL 14 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 346 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE TEXAS HILL COUNTRY WILL MOVE EAST SOUTHEAST TOWARD THE MID AND UPPER TEXAS COAST THIS EVENING AND OVERNIGHT. THE ATMOSPHERE IS UNSTABLE AND THE STORMS ARE SLOW MOVING...THEREFORE A FEW STORMS MAY BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL AS THEY APPROACH THE NORTHERN COASTAL BEND...BETWEEN THREE RIVERS AND VICTORIA LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH WEDNESDAY AS A TROUGH OF LOW PRESSURE STALLS OVER SOUTH TEXAS. HIGH MAXIMUM HEAT INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS...ESPECIALLY TUESDAY AND WEDNESDAY. ACCORDING TO THE NATIONAL HURRICANE CENTER...HURRICANE EMILY WILL ENTER THE SOUTHWEST GULF OF MEXICO BY LATE MONDAY. SEA HEIGHTS ARE EXPECTED TO RISE SIGNIFICANTLY OVER THE COASTAL WATERS BY WEDNESDAY. HOWEVER...THE AMOUNT OF PRECIPITATION AND WIND SPEEDS WEDNESDAY WILL DEPEND UPON THE POSITION OF HURRICANE EMILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JM
In the hours before
Special weather statement, Jul 14, 8:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 806 PM CDT THU JUL 14 2005 TXZ231-232-150145- BEE-LIVE OAK- 806 PM CDT THU JUL 14 2005 ...A STRONG THUNDERSTORM AFFECTING EXTREME NORTHERN BEE AND LIVE OAK COUNTIES... AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF NELL...OR 18 MILES WEST OF KENEDY...MOVING EAST AT 15 MPH. THESE STRONG STORMS WILL CONTINUE TO DRIFT INTO NORTHERN PORTIONS OF BEE AND LIVE OAK COUNTIES THROUGH 845 PM. PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:42 PM CDT | Flash Flood Warning | CRP | Live Oak | 3 hr |
| Jul 14, 9:31 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 31 min |
| Jul 14, 9:40 PM CDT | Flash Flood Warning | CRP | Bee, Live Oak | 3 hr |
| Jul 14, 9:49 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Jul 14, 11:49 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Jul 15, 8:12 AM CDT | Flash Flood Warning | CRP | Calhoun | 2 hr |
| Jul 15, 10:34 AM CDT | Marine Weather Statement | CRP | 116 min | |
| Jul 15, 12:01 PM CDT | Special Marine Warning | CRP | 44 min | |
| Jul 15, 1:24 PM CDT | Flash Flood Warning | CRP | Nueces | 3 hr |
| Jul 15, 1:37 PM CDT | Tornado Warning | CRP | Nueces | 23 min |
| Jul 15, 2:00 PM CDT | Tornado Warning | CRP | Nueces | 30 min |
| Jul 15, 3:45 PM CDT | Flash Flood Warning | CRP | Duval | 3 hr |
| Jul 15, 4:08 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.